Results 1 to 3 of 3

Thread: Stinging using cyclosporin/retasis is this normal

  1. #1
    Junior Member
    Join Date
    Jan 2009
    Location
    UK
    Posts
    14

    Default Stinging using cyclosporin/retasis is this normal

    Hi guys

    I have finally taken the plunge and have started using cyclosporin 0.2%. I am a week in and my eyes have actually been feeling more comfortable. When I put the ointment in at night, I get a real stinging sensation about 15 mins afterwards for a while. I have woken up today and have had the same sensation of stinging all day... is this normal?? does anyone know????

    Would love some feedback before I go to see my eye doc on Thursday if possible..

    Thanks a million
    Jojo
    X

  2. #2
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Jojo,
    A temporary burning/stinging after instillation of Restasis is normal however prolonged burning and stinging is not. You are not supposed to take the drops if you have an eye infection so I would want to make sure you are clear and OK to take the drops.

    I believe that stinging is a fairly common symptom and in fact is the biggest reason people stop taking the Restasis drops. I wonder if you refrigerate the drops if that would help decrease the stinging?
    Also, are you using any other tear drops during the course of the day? That might help. I would suggest preservative free rewetting drops but not at the same time you are taking the Restasis. That may help with your stinging.

    Let us know how it goes.
    Good luck!

    Melissa

  3. #3
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Jojo,
    Just remembered something else about Restasis.
    It seems best for people with mild to moderate dry eye so if your eyes are more severely inflamed (could be why you are experiencing the constant stinging) you might benefit from using the Restasis together with an NSAID eye drop or mild steroid eye drop to help reduce the inflammation even more.

    Just a thought. Maybe you could ask your doctor at your appt tomorrow.

Similar Threads

  1. Replies: 5
    Last Post: 11th October 2009, 09:37 PM
  2. Cyclosporin
    By J-Mill in forum Prescription medications
    Replies: 2
    Last Post: 9th September 2008, 10:38 PM
  3. clinical trial: ocular rosacea and restatis (cyclosporin)
    By David Pascoe in forum News, research articles and current affairs
    Replies: 0
    Last Post: 30th July 2006, 06:31 AM
  4. Replies: 4
    Last Post: 25th January 2006, 03:32 AM
  5. Dr.Nase what happened to cyclosporin against fibrosis?
    By mongoose1984 in forum General rosacea questions
    Replies: 4
    Last Post: 7th October 2005, 07:59 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •